Alert archive / New York / Gale Warnings in 2009

Gale Warning 29, NWS New York, NY

December 15, 2009

NWS New York, NY issued this gale warning at Dec 15, 2009, 4:30 AM EST. It took effect at Dec 15, 2009, 6:00 PM EST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2009, 4:30 AM EST (09:30 UTC)
In effect from
Dec 15, 2009, 6:00 PM EST
Expired
Dec 17, 2009, 4:07 AM EST
In force
34 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WHUS71 KOKX 150930
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EST TUE DEC 15 2009

...STRONG NORTHWEST FLOW TO DEVELOP TONIGHT INTO WEDNESDAY...

.A STRONG NORTHWEST FLOW WILL DEVELOP BEHIND A COLD FRONT MOVING
ACROSS THE FORECAST WATERS THIS MORNING...AS HIGH PRESSURE BUILDS
FROM THE WEST AND LOW PRESSURE DEEPS OVER THE CANADIAN MARITIME.

ANZ355-152200-
/O.NEW.KOKX.SC.Y.0102.091215T0930Z-091215T2300Z/
/O.UPG.KOKX.SC.Y.0101.091216T0000Z-091216T2300Z/
/O.NEW.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 AM EST TUE DEC 15 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 6 PM EST THIS EVENING.

NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON WITH GUSTS UP TO
25 KT. TONIGHT SUSTAINED WINDS INCREASE TO 25 TO 30 KT WITH GUSTS
UP TO 35 KT. THE STRONG GUSTS CONTINUE INTO WEDNESDAY.

SEAS WILL BE 4 TO 6 FT THROUGH WEDNESDAY...MAINLY IN A SOUTHEAST SWELL
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-152200-
/O.NEW.KOKX.SC.Y.0102.091215T0930Z-091215T2300Z/
/O.UPG.KOKX.GL.A.0030.091216T0000Z-091216T1800Z/
/O.NEW.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
430 AM EST TUE DEC 15 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WATCH
IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON WITH GUSTS UP TO
25 KT. TONIGHT SUSTAINED WINDS INCREASE TO 25 TO 30 KT WITH GUSTS
UP TO 35 KT. THE STRONG GUSTS CONTINUE INTO WEDNESDAY.

SEAS WILL BE 4 TO 6 FT THROUGH WEDNESDAY...MAINLY IN A SOUTHEAST SWELL
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-152200-
/O.UPG.KOKX.SC.Y.0101.091216T0000Z-091216T2300Z/
/O.NEW.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
430 AM EST TUE DEC 15 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TONIGHT TO 20 TO 25 KT WITH GUSTS
UP TO 35 KT. THE STRONG GUSTS CONTINUE INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-152200-
/O.UPG.KOKX.GL.A.0030.091216T0000Z-091216T1800Z/
/O.NEW.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
430 AM EST TUE DEC 15 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TONIGHT TO 20 TO 25 KT WITH GUSTS
UP TO 35 KT. THE STRONG GUSTS CONTINUE INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
332 
WHUS71 KOKX 152058
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EST TUE DEC 15 2009

...STRONG NORTHWEST FLOW TO DEVELOP TONIGHT INTO WEDNESDAY...

.A STRONG NORTHWEST FLOW WILL DEVELOP AS HIGH PRESSURE BUILDS
FROM THE WEST AND LOW PRESSURE DEEPENS OVER THE CANADIAN
MARITIMES.

ANZ350-353-355-161100-
/O.CON.KOKX.SC.Y.0102.000000T0000Z-091215T2300Z/
/O.CON.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 PM EST TUE DEC 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

NORTHWEST WINDS LATE THIS AFTERNOON WILL GUST UP TO 25 KT.
GUSTS FROM THE NORTHWEST WILL THEN INCREASE UP TO 35 TO 40 KT
TONIGHT AND WEDNESDAY. FREQUENT GUSTS OF AT LEAST 25 KTS ARE THEN
PROBABLE THROUGH THURSDAY.

SEAS AT 3 TO 5 FT WILL BUILD TO 4 TO 7 FT TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-161100-
/O.CON.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
358 PM EST TUE DEC 15 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

NORTHWEST WINDS WILL GUST UP TO 35 KT TONIGHT AND WEDNESDAY. FREQUENT 
GUSTS OF AT LEAST 25 KTS ARE THEN PROBABLE THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
622 
WHUS71 KOKX 152259 AAA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EST TUE DEC 15 2009

...STRONG NORTHWEST FLOW TO DEVELOP TONIGHT INTO WEDNESDAY...

.A STRONG NORTHWEST FLOW WILL DEVELOP AS HIGH PRESSURE BUILDS
FROM THE WEST AND LOW PRESSURE DEEPENS OVER THE CANADIAN
MARITIMES.

ANZ350-353-355-161100-
/O.EXP.KOKX.SC.Y.0102.000000T0000Z-091215T2300Z/
/O.CON.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
559 PM EST TUE DEC 15 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. A
GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

GUSTS FROM THE NORTHWEST WILL INCREASE UP TO 35  KT TONIGHT AND
WEDNESDAY. FREQUENT GUSTS OF AT LEAST 25 KTS ARE THEN PROBABLE
THROUGH THURSDAY.

SEAS AT 3 TO 5 FT WILL BUILD TO 4 TO 7 FT LATE TONIGHT AND
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-161100-
/O.CON.KOKX.GL.W.0029.091215T2300Z-091216T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
559 PM EST TUE DEC 15 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

NORTHWEST WINDS WILL GUST UP TO 35 KT LATE TONIGHT AND 
WEDNESDAY. FREQUENT GUSTS OF AT LEAST 25 KTS ARE THEN PROBABLE
THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
245 
WHUS71 KOKX 152346
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
646 PM EST TUE DEC 15 2009

...STRONG NORTHWEST FLOW TO DEVELOP TONIGHT INTO WEDNESDAY...

.A STRONG NORTHWEST FLOW WILL DEVELOP AS HIGH PRESSURE BUILDS
FROM THE WEST AND LOW PRESSURE DEEPENS OVER THE CANADIAN
MARITIMES.

ANZ330-335-338-340-345-350-353-355-161100-
/O.CON.KOKX.GL.W.0029.000000T0000Z-091216T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
646 PM EST TUE DEC 15 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

NORTHWEST WINDS WILL GUST UP TO 35 KT LATE TONIGHT AND WEDNESDAY.
SMALL CRAFT ADVISORY CONDITIONS AT A MINIMUM WILL THEN BE PROBABLE
THEREAFTER THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
022 
WHUS71 KOKX 160924
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
424 AM EST WED DEC 16 2009

...STRONG NORTHWEST FLOW THROUGH TONIGHT...

.A STRONG NORTHWEST FLOW WILL CONTINUE ACROSS THE WATERS THROUGH
TONIGHT AS HIGH PRESSURE BUILDS FROM THE WEST AND LOW PRESSURE
DEEPENS OVER THE CANADIAN MARITIMES.

ANZ330-335-338-340-345-350-353-355-162200-
/O.EXT.KOKX.GL.W.0029.000000T0000Z-091217T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
424 AM EST WED DEC 16 2009

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHWEST WINDS WILL PERIODICALLY GUST UP TO 35 KT THROUGH
TONIGHT. GUSTS MAY FALL SHY OF GALE FORCE LATER THIS MORNING
THROUGH THE EVENING...BUT ARE EXPECTED TO INCREASE AGAIN AFTER
MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
775 
WHUS71 KOKX 162041
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EST WED DEC 16 2009

...STRONG NORTHWEST FLOW ACROSS THE WATERS TONIGHT...

.A STRONG NORTHWEST FLOW WILL CONTINUE TONIGHT AS HIGH PRESSURE
BUILDS FROM THE WEST AND STRONG LOW PRESSURE REMAINS OVER THE
CANADIAN MARITIMES.

ANZ330-335-338-340-345-350-353-355-170900-
/O.CON.KOKX.GL.W.0029.000000T0000Z-091217T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 PM EST WED DEC 16 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. 

NORTHWEST WINDS WILL PERIODICALLY GUST UP TO 35 KT TONIGHT.
WINDS MAY BRIEFLY DIMINISH EARLY...BUT WILL PICK UP AGAIN AS
ANOTHER SURGE OF COLD AIR WORKS ACROSS THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK 
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
863 
WHUS71 KOKX 170907
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EST THU DEC 17 2009

...STRONG NORTHWEST FLOW GRADUALLY DECREASES TODAY...

.A STRONG NORTHWEST FLOW WILL GRADUALLY DECREASE TODAY AS HIGH
PRESSURE BUILDS FROM THE WEST AND STRONG LOW PRESSURE WEAKENS
OVER THE CANADIAN MARITIMES.

ANZ330-335-338-340-345-172200-
/O.CAN.KOKX.GL.W.0029.000000T0000Z-091217T1100Z/
/O.NEW.KOKX.SC.Y.0103.091217T0907Z-091217T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
407 AM EST THU DEC 17 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS WILL GUST UP TO 30 KT THROUGH MUCH IF
NOT ALL OF THE DAY TODAY. WINDS ARE EXPECTED TO FALL BELOW SMALL
CRAFT LEVELS EARLY THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-172200-
/O.CAN.KOKX.GL.W.0029.000000T0000Z-091217T1100Z/
/O.NEW.KOKX.SC.Y.0103.091217T0907Z-091218T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EST THU DEC 17 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS WILL GUST UP TO 30 KT THROUGH THE EVENING...WITH
OCCASIONAL GUSTS UP TO 35 KT EARLY THIS MORNING. SEAS WILL REMAIN
BETWEEN 5 AND 7 FT AND ARE EXPECTED TO FALL BELOW 5 FT BY
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 15, 4:06 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 15, 4:06 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EST TUE DEC 15 2009

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL MOVE JUST NORTH OF THE AREA
TODAY...DRAGGING A SURFACE FRONT EAST ACROSS THE REGION.  EXPECT
COLDER TEMPERATURES BEGINNING WEDNESDAY AS NORTHWESTERLY FLOW SETS
UP ACROSS THE REGION.  DRY CONDITIONS ARE EXPECTED THROUGH THE END
OF THE WEEK.  ANOTHER COASTAL SYSTEM COULD DEVELOP LATE
WEEKEND/EARLY WORKWEEK...HOWEVER DETAILS REMAIN UNCERTAIN AT THIS
TIME.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME LOCATIONS COULD SEE LIGHT DRIZZLE THIS MORNING AS THE SURFACE
FRONT IS DRAGGED ACROSS THE REGION.  EXPECT THIS TO REMAIN LARGELY
CONFINED TO LOCATIONS IN THE WESTERN PORTIONS OF THE FORECAST
AREA. CLOUDY CONDITIONS WILL PERSIST THROUGHOUT MUCH OF THE DAY
WITH TEMPERATURES THE /WARMEST/ OF THE WEEK...WITH MOST LOCATIONS
NEAR 50.

LIGHT SOUTHWESTERLY WINDS WILL BEGIN INCREASING LATE IN THE DAY AND
BECOME NORTHWESTERLY BEHIND THE FRONT. TEMPERATURES WILL BEGIN TO
DROP AS THE UPPER LEVEL LOW MOVES NORTH OF THE AREA. DECENT CLOUD
COVER AND THE NORTHWEST WINDS WILL KEEP OVERNIGHT TEMPS FROM
DROPPING AS FAR AS THEY COULD GIVEN THE DRIER AIR MASS THAT WILL
MOVE INTO PLACE...HOWEVER THEY WILL FALL INTO THE MID TO UPPER 20S
FOR INLAND AREAS...AND TO NEAR FREEZING FOR COASTAL AREAS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
NORTHWEST WINDS WILL CONTINUE THROUGH THURSDAY NIGHT AS THE UPPER LEVEL
LOW SETS UP TEMPORARY RESIDENCE OFF THE TIP OF MAINE. MODELS
STILL NOT HANDLING THIS SET UP WELL....HOWEVER THEY ARE IN ENOUGH
AGREEMENT THAT ONE CAN GET A GENERAL IDEA OF THE PATTERN. WINDS
WILL INCREASE WEDNESDAY AND THURSDAY UNDER THIS REGIME AS SURFACE
HIGH PRESSURE BUILDS EAST FROM THE CENTRAL CONUS AND COLDER AIR
CONTINUES TO FUNNEL INTO THE REGION FROM CANADA. SOME LOCATIONS
COULD SEE GUSTS TO 30 OR 40 MPH WEDNESDAY AND THURSDAY. EXPECT A
DOWNWARD TREND IN AFTERNOON HIGHS WITH WEDNESDAY IN THE LOW TO MID
30S AND THURSDAY IN THE UPPER 20S TO LOWER 30S...AND OVERNIGHT
LOWS IN THE MID TEENS TO NEAR 20 BOTH NIGHTS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM FORECAST REMAINS SOMEWHAT TRICKY AS UNCERTAINTY WITH
THE UPPER LOW REMAINS THE FOCUS...SO NO CHANGES MADE AT THIS
TIME.

AS THIS LOW SITS AND SPINS...SEVERAL PIECES OF ENERGY WILL ROTATE
AROUND THE PERIPHERY WITH VARYING RESULTS DEPENDING ON WHICH MODEL
SOLUTION YOU BUY INTO. THE BIGGEST /CONCERN/ WILL BE THE POSSIBLE
DEVELOPMENT OF ANOTHER COASTAL SYSTEM THAT COULD DEVELOP SUNDAY
INTO MONDAY AND TRAVEL NEAR THE NOTORIOUS 70W/40N BENCHMARK.
AGAIN...MODELS ALL HANDLE THIS DIFFERENTLY...SO WILL NOT GO INTO A
LOT OF DETAIL AT THIS TIME...AND WILL AWAIT BETTER MODEL
RESOLUTION AS TIME DRAWS NEARER.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
MAINLY A LOW END MVFR STRATUS DECK EXPECTED OVERNIGHT. COULD HAVE
ISOLD IFR CIGS...BUT NOT CONFIDENT WITH FLOW TURNING MORE SW.
THINK BEST CHC OF THIS WOULD BE AT KISP/KBDR/KGON WITH THE FLOW
RIGHT OFF THE WATER. MVFR VSBYS DEVELOPING OUTSIDE OF NYC
TERMS...POSSIBLY DROPPING TO IFR MAINLY AT KHPN/KSWF WHERE WINDS
WILL BE LIGHTEST. COLD FROPA EXPECTED BETWEEN 15Z AND 18Z. VFR MAY
RETURN AS EARLY AS 16Z AT WESTERN TERMS.

OUTLOOK 06Z WED THROUGH SAT...
TUE NIGHT THROUGH THU...VFR WITH GUSTY NW WINDS.
FRI...VFR.
SAT...VFR EXPECTED BUT NEED TO KEEP AN EYE ON POTENTIAL CSTL
STORM.

&&

.MARINE...
HAVE POSTED A SMALL CRAFT ADVISORY ON THE OCEAN WATERS FOR TODAY AS
SOUTH TO SOUTHEAST SWELLS HAVE RAISED SEAS TO AROUND 5 FEET.
WAVEWATCH GUIDANCE DID NOT CAPTURE THIS AND HAVE ADDED A FOOT OR SO
TO THE GUIDANCE THROUGH TONIGHT.

LATE IN THE DAY SOME GUSTS ON THE OCEAN MAY ALSO REACH SMALL CRAFT
AS A COLD FRONT CROSSES THE WATERS TODAY AND WINDS SHIFT TO THE WEST
WITH COLD AIR ADVECTION SETTING UP.

AS HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT...AND COLD
ADVECTION CONTINUES...WINDS ALOFT WILL MIX TO THE WATER AND WILL
LIKELY GUST RIGHT AROUND GALE FORCE ON ALL THE AREA WATERS...SO HAVE
POSTED A GALE WARNING STARTING TONIGHT.

WINDS MAY BRIEFLY DROP BELOW GALE FORCE LATE WEDNESDAY
AFTERNOON...BUT ANOTHER STRONG BOUT OF COLD ADVECTION WEDNESDAY
NIGHT INTO THURSDAY WILL AGAIN ALLOW WINDS TO GUST TO GALE FORCE
ONCE AGAIN. FOR NOW HAVE THE GALE WARNING THROUGH WEDNESDAY WITH
CONFIDENCE NOT HIGH IN THE GALE GUSTS WEDNESDAY NIGHT...BUT MORE
LIKELY THURSDAY.

SCA WILL LIKELY BE NEEDED THU NIGHT INTO FRI AS A TIGHT PRES
GRADIENT REMAINS ACROSS THE AREA.

TRANQUIL FRIDAY INTO AT LEAST EARLY SATURDAY. DEPENDING ON TRACK AND
INTENSITY OF LOW PRESSURE ON SUNDAY TO THE EAST OF THE
REGION...GALES ARE POSSIBLE.

&&

.HYDROLOGY...
LITTLE TO NO PRECIP IS EXPECTED THROUGH THE END OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...LJM
NEAR TERM...LJM
SHORT TERM...LJM
LONG TERM...LJM
AVIATION...AL
MARINE...MET
HYDROLOGY...LJM
Hazardous weather outlook, Dec 15, 4:11 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
411 AM EST TUE DEC 15 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-160915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
411 AM EST TUE DEC 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
411 AM EST TUE DEC 15 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

POTENTIAL EXISTS FOR GALE CONDITIONS WEDNESDAY NIGHT AND THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:30 AM ESTSmall Craft AdvisoryOKX14 hr

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.